Academic Journals Database
Disseminating quality controlled scientific knowledge

Derivation Of Moving Least-Squares Approximation Shape Functions And Its Derivatives Using The Exponential Weight Function

ADD TO MY LIST
 
Author(s): Effendy Tanojo

Journal: Civil Engineering Dimension
ISSN 1410-9530

Volume: 9;
Issue: 1;
Start page: 19;
Date: 2007;
Original page

Keywords: meshless methods | moving least-squares | weight function.

ABSTRACT
In recent years, meshless methods have gained their popularity, mainly due to the fact that absolutely no elements are required to discretize the problem domain. This is possible due to the nature of the approximation functions used in this method. Approximation functions used to form the shape functions use only the so-called “nodal selection” procedure without the need of elements definition. The most popular approximation function used is the moving least-squares shape functions. Published works in meshless methods, however, present only the basic formulas of the moving least-squares shape functions. This paper presents the complete and detailed derivations of not only the moving least-squares shape functions, but also their derivatives (up to the second order derivatives), using the exponential weight function. The derivations are then programmed and verified.
     Coupon Page 40% off FileCure